Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 59, NWS Jackson, KY

June 26, 2001Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 26, 2001, 6:26 PM EDT for Wayne County, Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 26, 2001, 6:26 PM EDT (22:26 UTC)
Expired
Jun 26, 2001, 7:15 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wayne County, KY

The radar

The Knoxville radar (KMRX), 152 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:50 PM EDTHail 0.75Monticello, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 262228
SVRJKL
KYC231-262315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
526 PM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY

* UNTIL 615 PM CDT

* AT 526 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER
  COOPER...OR ABOUT 6 MILES SOUTH OF MONTICELLO...MOVING NORTH AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER MONTICELLO AT 550 PM CDT.
  NEAR PARNELL AT 600 PM CDT.
  NEAR STEUBENVILLE AT 605 PM CDT.

* OTHER LOCATIONS IN THE WARNING INCLUDE BARRIER...BURFIELD...
  HIDALGO...OIL VALLEY...POWERSBURG...SLICKFORD AND ZULA

HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS STORM.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL
SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3667 8497 3669 8474 3704 8475 3701 8506

$$
GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:25 PM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 26, 1:25 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION...COR...
NATIONAL WEATHER SERVICE JACKSON KY
125 PM EDT TUE JUN 26 2001

50H CHART HAS LOW PRESS BTWN BWG AND BNA. NUMEROUS VORT MAXES
ROTATING AROUND CTR WHICH WILL SET OFF TSRA WHENEVVER THEY MEET AN
AREA OF LLVL CONVERGENCE. PCPN SPILLING NORTH ACROSS THE MTNS WITH
TSRA CROPPING UP IN AREAS WITH MINIMAL CLOUD COVER. TRAJECTORIES
PROJECT PCPN ACTIVITY ACROSS THE ENTIRE CWFA THIS AFTERNOON AND AM
CONCERNED THAT 40 POP MAY NOT BE ENUF. WILL MONITOR FOR POSSIBLE
HIGHER POPS THIS AFTERNOON AND EVENING. TSRA ACTIVITY WILL SUBSIDE
AFTER SUNSET BUT IT COULD BE ANOTHER BUSY AFTERNOON.

MODELS ARE ALL IN AGREEMENT AND HARD TO ISOLATE ONE AS THE BETTER
MODEL. GENERALLY GOING WITH THE AVN ALTHOUGH THE ETA HAS LESS PCPN
FOR OUR CWFA FOR WED. SEE NO REASON FOR NOT GETTING WIDELY SCT TSRA
WITH AFTERNOON HEATING BUT WILL GENRALLY GO WITH AN OPTIMISTIC 20
POP FOR WED TO GIVE THE BROKEN RECORD A REST. THU THE LOW SHOULD BE
FAR ENUF WEST OR SW TO LIMIT IT/S EFFECTS BUT THE BERMUDA HIGH WILL
KICK IN WITH INCREASED SOUTHERLY FLOW.

THU PM DIURNAL SHRA/TSRA SET UP AGAIN WITH THE NEXT BREAK IN PCPN
AFTER THE WEEKEND. 50H FLOW BECOMES MORE AMPLIFIED OVER THE WEEKEND
AND A COOL FNT DROPS INTO A DEVELOPING TROF OVER THE ERN THIRD OF
U/S. FNT TO PUSH THRU KY MON MORN WITH DRIER AIR FOLLOWING SO WILL
CURRENTLY FCST MON AND TUE AS DRY.  WED COULD SEE SOME PCPN AS THE
NEXT S/W DECENDS INTO THE AREA FROM THE WRN GT LKS.

GUIDANCE TEMPS AND POPS WITHIN REASON AND WILL ONLY MAKE MINOR
CHANGES. HIGH TEMPS LOOK 1 OR 2 DEG TOO WARM AND POPS SLIGHTLY
UNDERDONE FOR THE AFTERNOONS.

.JKL...NONE.

DUSTY

In the hours before

Local storm report, Jun 26, 4:27 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
427 PM EDT TUE JUN 26 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

03g55 PM    ZULA                      KY   .75 INCH HAIL
06/26/01   WAYNE                          REPORTED BY PUBLIC.

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:51 PM EDTSevere Thunderstorm WarningJKLWayne39 min
Jun 26, 6:56 PM EDTFlash Flood WarningJKLWayne2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.